MDJunction - People Helping People
 
Ask a Question
02/28/2012 05:41 PM

bipolar medications seroquel

mazzeo
Posts: 1
New Member

I have been on seroquel for about a year and a half for major depression/ bipolar. I want to know how to ween off. I am currently on 200 mg or XR there should be a way to slowly go about tapering off this medication. I did that with another medication but it was a very minimal dose, 75 mg effexor. I basically started to take it every other day in November 2011 and in December I went to every 3 days/ and every 2 days and was off by early January. With seroquel I expect to get help from my doctor but what will he likely suggest? I personally think if I want to slowly ween off I should do 175 or 150 every day for three weeks followed by three weeks of 100 alternating every other day with 150, 100/125, 75/100, 50/100, 50/75 then 50 then start taking the 50 every other day, then every three days all in three week increments (two weeks for the final 2 increments). Totaling 12 weeks.
Reply

03/14/2012 06:04 AM
chev1
chev1  
Posts: 458
Member

I would definatly get advice from your pdoc before you attempt to wean yourself off it. Are you on any other meds?? Or just wanting to get off medication totally?? I weaned myself off seroquel last week, and ended up being hypomanic for three days. When I saw my pdoc he told me to keep taking a low dose (100mg) and when the lithium begins to work I can come off it completely if I choose to. Good luck Smile

04/06/2012 11:50 PM
Zin
Zin  
Posts: 355
Member

I can tell you how I had to do it! I was on 200 mg and the psych was going to try me on another medication because I had gained so much weight with the seroquel. I tried to do it in increments of 50 mg, as he had told me and ended up feeling like I was going to die by the third day. So, I had to cut the pill into quarters and go down 25 mg at a time. I did two weeks on each dose, then started doing every other day, then every 2 days and then stopped. It worked like a charm. Of course, my bipolar is kept under control the best with the use of Seroquel. The other med (it was a new med...can't remember the name)ended up making my teeth weak and start hurting pretty badly until I got off of it, and when I almost spent the entire $1000 we had in the bank for bills and groceries (on music and clothes and dog toys and books, etc.), I ran back to the psych & was put back on Seroquel. Again, that is because it works best for MY bipolar.

But irregardless of what you do, definitely go to a medical doctor to get solid, professional advice and not just a personal opinion!

Hope that helps, though,

Hugz,

Zin

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved